Jump to content





The Good, The Bad And The Damn Right Ugly

Posted by tryingtoseethelight, 08 April 2012 · 690 views

I started taking Dianette exactly five weeks ago.

I went to the doctor two months ago and told him of my lack of self esteem and borderline depression over my skin suddenly turning into the most hideous and unsightly look that was destroying my self confidence.

I had been on oxytetracycline for two years previously and it had been a year but suddenly after having clear skin for so long I was breaking out with those cystic type acne that was so huge and always by my chin that it seemed to deform the line of my face.  

I was suddenly becoming that person who was jealous of other people with clear skin and i kept thinking they were taking it for granted and quietly inside i was so upset i couldnt even make eye contact with people.

So i went to the doctors who told me dianette is a good course of action. He informed me of side effects and took my blood pressure. All i had to do was take them.

But i felt as if the tablets (oxytetracycline) was the reason was the reason why i had regained acne, surely i didnt want to be on tablets all my life for acne. Surely i should try a natural way, a herbal way, anything but more tablets that were going to rebalance my hormones!

So I carried them in my handbag for a month and most steadily my acne got worse. It went from my chin to my cheeks, both sides as horrific as one another and the cysts got bigger and bigger and then one day i thought enough is enough. I couldnt wait to take my first dianette pill and the moment i could i did.

That was five weeks ago.

I was becoming obsessed with looking in the mirror and telling myself how ugly i was. Two weeks into my Dianette pack and I was not seeing any improvements in fact it was getting worse! i was in despair. I couldn't accept that once i had clear skin and now i was covered in angry red spots over my cheeks and chin and forehead. I wanted to stop taking the pill but thought i should at least see it through.

Believe me though it wasnt easy. I havent suffered any of the side effects as such - no headaches or cramps etc but i did went through a couple of days of depression where i felt so ugly, so hideous i wanted to crawl and hide and i was having to go to work thinking that i was so ugly how could people possibly look me in the eye.

When i took the break on the Pill - i thought it was going to get worse. It didn't.

In that week I decided it was time to stop buying chemicals and products and also look at the herbal and natural alternative. I began researching the internet again and finally spoke to a lady at Holland and Barratts who informed me that Zinc was good for skin cell repair and Evening Primrose Oil tablets will help balance my hormones.

I bought them. Both. I was now taking the Pill in the evening, three Primrose Evening Oil (1000mg) tablets a day and one Zinc and Copper tablet (15mg) tablet a day.  I have been taking that for the last two weeks.


So Week 5...

I have stopped getting big huge spots on my face. I have dark purple/red scarring still from the bumps that are just beginning to go down now. Yesterday I went shopping and in my weakness i bought La Roche Possay Effaclar Duo - it seemed to have helped start fading them - it certainly makes the skin feel smooth. It's nowhere near to being flawless but it has made it look slightly calmer. As for the Pill - i started taking it in the morning now and I'm not sure but I think it might finally be starting to work...but so could many of the other things contribute to it...i'm not sure but I promise to keep this updated.


My Regimen.

Morning: Wash face with cold water apply a face mask (ayurvedic one called Divya Kanti Lep - specific to acne - the smell isn't that great but it makes my face feel cooler) Leave on for an hour (i do this in the evenings when I'm at work)

Wash face mask off and then wash with Clinique 3 Step system cleansing Gel Type 2. I then apply the toner and instead of applying the Dramatically Different Moisturiser I apply the La Roche Posay Effaclar Duo.

In the afternoon I will apply one tea spoon of lemon mixed with one tea spoon of Rose water and leave on for fifteen minutes.

I will wash that off then in the Evening I apply Effaclar Duo again and wait for that to sink in before applying Freederm to any of the spots on my face - mostly on my cheeks and chin.

I have also started incorporating using a Fade Out cream for my scars.

That's it mostly.


I have a wedding to go to in three weeks and no one has seen me like this - i just hope it calms down a bit before then so that i dont have to feel embarrassed of my face.




I think you may be putting too much topical treatments and washes etc than your skin can handle. I have very severe acne and i fully understand how depressing it is. I like you put too much shit on my face but no luck. I am hoping to introduce a facewash regime for day and night very soon along with a strong bp gel and take zinc and vitamin b5. Try taking zincm b5 and fish oil as they are really good. Dairy and gluten could be causing internal effects so maybe if you have this often, try cutting it out.

Keep i touch

Liam
Hey - i know - i have been thinking that recently myself and mostly its so hard to stop when you want to believe it's working. Once i start work again - it's my holidays right now - i will probably not be so obsessive purely cos i won't have the time so i feel like i'm overcompensating for it now.

The reason i'm trying not to go back to BP gel's or even the duac gel was because it really thinned my skin out to the point where anything that irritated my skin would spread so quickly and would only flare up. I've cut out dairy a lot recently and i'm hoping that helps.

I was looking into fish oil but sometimes i look at the amount of tablets i take in a day and wonder what the hell is wrong with me.

Have you tried rose water? it really does cool your skin down - even cutting cucumber slices and leaving them on the face for a while. I'm not an expert but i've realised how sensitive my skin is - maybe yours is too?

thanks for reading
Hope your clear soon! Remember to keep eating healthy and taking the supplements :)

Liam

0 user(s) viewing

0 members, 0 guests, 0 anonymous users

Categories

Latest Visitors